Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 827, NWS Jackson, MS

December 13, 2001Hinds County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 13, 2001, 5:44 PM CST for Hinds County, Warren County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 13, 2001, 5:44 PM CST (23:44 UTC)
Expired
Dec 13, 2001, 6:45 PM CST
In force
61 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hinds County, MS, Warren County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 13, 5:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -160 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-160 m²/s²
0-3 km storm-relative helicity
-208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WUUS54 KJAN 132344
SVRJAN
MSC049-149-140045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CST THU DEC 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
  HINDS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 645 PM CST

* AT 543 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF VICKSBURG...MOVING EAST AT
  50 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR EDWARDS AT 555 PM CST
  BE NEAR BOLTON...RAYMOND AT 605 PM CST
  BE NEAR CLINTON AT 610 PM CST
  BE NEAR JACKSON AT 620 PM CST

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. DAMAGING WINDS 
OCCURRED WITH THIS STORM IN WARREN COUNTY...CAUSING DOWNED TREES AND 
POWERLINES.

HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.

LAT...LON 3232 9093 3215 9087 3224 9071 3211 9070
          3217 9034 3230 9019 3243 9028 3249 9031

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 5:35 PM CST, 9 minutes earlier.

Area forecast discussion, Dec 13, 5:35 PM CST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CST THU DEC 13 2001

HAVE UPDATED THE ZONES TO REFLECT THE TORNADO WATCH THAT IS IN
EFFECT UNTIL 10 PM. ALSO WORDED IN THE SEVERE POTENTIAL FOR THIS
EVENING.

.JAN...
MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT.
LA...FFA ALL NE ZONES THROUGH MIDNIGHT.
AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT.

17

In the hours before

Special weather statement, Dec 13, 1:17 PM CST, 4 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CST THU DEC 13 2001

...THUNDERSTORMS...
RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI
RIVER VALLEY REGION THROUGH THE AFTERNOON AND EVENING HOURS.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD.
THE BEST RISK FOR SEVERE THUNDERSTORMS WILL BE	SOUTH AND EAST OF
A MERIDIAN TO BROOKHAVEN LINE...WHERE THE AIR WILL BE THE MOST
UNSTABLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR ISOLATED
TORNADOES AND DAMAGING STRAIGHT-LINE WIND GUSTS UP TO 70 MPH.

A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI
RIVER VALLEY THIS AFTERNOON AND TONIGHT. THE INTERACTION OF THE
FRONT WITH UNSEASONABLY MOIST AND UNSTABLE AIR ACROSS THE REGION
WILL ALLOW THE DEVELOPMENT OF POTENTIALLY SEVERE THUNDERSTORMS.
THE SEVERE WEATHER THREAT WILL END MOST PLACES BY MIDNIGHT.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.

...FLOODING...
A FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH TONIGHT FOR
AREAS GENERALLY WEST OF A MERIDIAN TO RALEIGH TO MONTICELLO LINE.
MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND FLOODING
HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL
FLOODING WILL BE ENHANCED AS MORE SHOWERS AND THUNDERSTORMS
DEVELOP THIS AFTERNOON AND PRODUCE HEAVY RAIN OVER SATURATED
GROUND.

IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST
WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY
FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED
LATER TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Dec 13, 4:34 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM                              MS   FLOODING
12/13/01   BOLIVAR                        FLOODING OF ROADS AND LOW
                                          AREAS JUST WEST OF
                                          CLEVELAND. REPORTED BY
                                          COUNTY EOC.

0430 PM                              MS   FLOODING
12/13/01   LEFLORE                        FLOODING BEGINNING ON
                                          MANY COUNTY ROADS.
                                          REPORTED BY SO.

0430 PM                              MS   FLOODING
12/13/01   GRENADA                        FLOODING BEGINNING ON
                                          MANY COUNTY ROADS.
                                          REPORTED BY SO.
Local storm report, Dec 13, 4:47 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM                              MS   FLOODING
12/13/01   SHARKEY                        FLOODING BEGINNING ON
                                          MANY COUNTY ROADS.
                                          REPORTED BY SHERIFFS
                                          OFFICE.

0440 PM                              MS   FLOODING
12/13/01   CARROLL                        FLOODING BEGINNING ON
                                          MANY COUNTY ROADS.
                                          REPORTED BY SHERIFFS
                                          OFFICE.
Local storm report, Dec 13, 5:16 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 PM                              LA   FLOODING
12/13/01   EAST CARROLL                   SHERIFFS OFFICE REPORTED
                                          FLOODING OF A COUPLE OF
                                          HOMES AROUND LEVEE NEAR
                                          THE MISSISSIPPI RIVER

0200 PM    DELHI                     LA   FLOODING
12/13/01   RICHLAND                       DELHI POLICE DEPARTMENT
                                          REPORTED FLOODING OF
                                          HIGHWAY 17.

0330 PM                              LA   FLOODING
12/13/01   FRANKLIN LA                    SHERIFFS OFFICE REPORTED
                                          STREET FLOODING.
Local storm report, Dec 13, 5:25 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM                              AR   FLOODING
12/13/01   ASHLEY                         SHERIFFS OFFICE REPORTED
                                          FLOODING ON A FEW COUNTY
                                          ROADS.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 8:55 PM CSTSevere Thunderstorm WarningJANWashington50 min
Dec 12, 11:46 PM CSTSevere Thunderstorm WarningJANYazoo29 min
Dec 13, 11:29 AM CSTFlash Flood WarningJANBolivar, Sunflower, Washington6 hr
Dec 13, 2:28 PM CSTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Issaquena, Leflore and 1 more3 hr
Dec 13, 5:01 PM CSTSevere Thunderstorm WarningJANWarren44 min
Dec 13, 5:14 PM CSTSevere Thunderstorm WarningJANClaiborne61 min
Dec 13, 5:27 PM CSTFlash Flood WarningJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more4 hr
Dec 13, 5:58 PM CSTSevere Thunderstorm WarningJANAdams52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.